Levoroxine

I recently went and had my bloods done docs went mad as my sugars were high he said my thyroid is through the roof even though ive been taking my meds for my underactive thyroid my salts low n sodium low my kidneys are ok n my liver bearing up my cholestrol gone dky high cant understand cause cut out loadsnof junk food hardley eat throigh feeling nauseas i have a couple of days where i can eat normal then the sickness days come but mostly onluy when it feels like ive got a lump in my throat doc said its because my thyroids are small with them being undersctive perscibed me anti sickness tabs whenever im ill its always my diabetes or thyroid seams to me sometimes hes fobbing me off now hes sent me to diabetic clinic said if im still like this after ive been to see proffessor hardy diabetic specialist hes going to admit me to hospital

5 Replies

oldestnewest
  • If your cholesterol is high and your tsh is through the roof, then you are clearly undermedicted with thyroid hormones, or you are on the wrong ones.

    What are you actually taking and what were your levels? Ask your doctor, or the receptionist for the results so we can take a look.

    What medication are you taking for the diabetes and what kind if diet are you following? I follow a low carb diet to keep blood sugar to manageable levels, a bowl of cereal or porridge can set me back with high sugar for a couple of days.

    G x

  • If you want help with your diet, then this site will help :

    diabetes.co.uk/

  • Hi kags45,

    I'm sorry you've got two problems to contend with.

    If your doctor said your thyroid is 'through the roof' it might be because he's not giving you sufficient thyroid hormones. High cholesterol is a clinical symptom of hypothyroidism, and when on sufficient it should reduce without any other medication. It might be that your GP thinks that as long as the patient's TSH level is 'in range' that he stops increasing levothyroxine and is now blaming you for not taking it.

    Get a print-out from the surgery on Monday, with the ranges, and post them on a new question for answers from members.

    I wonder if your nausea is caused by being on too little levothyroxine and too low a dose.

  • Hi shaws the docs upped my leveroxine by 25 mls im now on 175 mils 12 months ago september gone i ended up in hospital with my sugars low and my thyroid at 2 got told if i hadnt gone to hospital eith my thyroid or my sugars would have either killed me or comotosed me within two days lucky for me ik still here but it caused some damage i know i have neuropothy before i went in hospital i could walk but was slowing down but when i got in hospital i couldnt even pull myself up the bed if i slid dpwn i ended up with a zimmer to help me with my balance as i couldnt walk proper thats what i noticed was wrong when i went for my bloids done i was slowing down again i cant walk far without stopping tonight i made myself some chips and egg which i dont have ofter and by the time id finished and made myself a cup of tea i could just manage to get bk to my living room to eat it i ended up my body felt heavy and achy and even struggled to pick me phone up i was sweating but cold i ate my tea never drank my cup of tea cause i felt that bad and ended up going to sleep for a couple of hours as at the moment in a lot of pain with the neuropothy and not sleeping good some nights i might get a good five hours most night i may fet 2 ir none atall i honestly thought that if i fell to sleep today i wouldnt wake up thats how heavy my body felt i feel a bit better but still nauseus x

  • You need to post your full blood results (with ranges): TSH, Free T4 and, if they did it (which I doubt), Free t3.

    To use levothyroxine correctly and allow it be converted into T3 (the active thyroid hormone), you need to have good levels of ferritin, folate, selenium, B12 and vitamin D3 (not just "in range") so try to get those tested.

You may also like...